Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Dec 14, 2009, 9:39 PM EST for 4 counties in Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2009, 9:39 PM EST (02:39 UTC)
- Expired
- Dec 15, 2009, 12:30 AM EST
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 11:00 PM EST | FLASH FLOOD | 7 Nne Pembroke, GA | PARTS OF POPE ROAD NEAR HIGHWAY 119 WERE FLOODED AND IMPASSABLE. AJACENT LAND AREAS EXTENSIVELY FLOODED. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 150239
FFWCHS
GAC031-043-109-267-150530-
/O.NEW.KCHS.FF.W.0018.091215T0239Z-091215T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
939 PM EST MON DEC 14 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
NORTHERN EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1230 AM EST
* AT 933 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ACROSS AND AREA FROM METTER AND COBBTOWN
TO DENMARK AND BROOKLET. THE AREA OF RAIN WAS MOVING EAST AT 30
MPH...WITH ADDITIONAL RAIN EXPECTED TO MOVE INTO THE AREA FROM THE
WEST OVER THE NEXT THREE HOURS.
NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED RAINFALL
AMOUNTS OF 1 TO 2 1/2 INCHES ACROSS THE WARNING AREAS SO FAR THIS
EVENING. AN ADDITIONAL 1 TO 2 INCHES IS EXPECTED OVER PARTS OF THE
AREA BY MIDNIGHT...CAUSING FLOODING OF VULNERABLE SECONDARY ROADS
TO THE POINT WHERE SOME MAY BECOME UNSAFE TO DRIVE ACROSS.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
COBBTOWN...COLLINS...METTER...ALINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3243 8219 3243 8155 3222 8155 3209 8220
3211 8220 3212 8219 3219 8219 3221 8221
3230 8223 3234 8225
$$3 follow-up statements
000
WGUS72 KCHS 150323
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1023 PM EST MON DEC 14 2009
GAC031-043-109-267-150530-
/O.CON.KCHS.FF.W.0018.000000T0000Z-091215T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
1023 PM EST MON DEC 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EST FOR
SOUTHERN BULLOCH...SOUTHERN CANDLER...NORTHWESTERN TATTNALL AND
NORTHERN EVANS COUNTIES...
AT 1017 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA.
FLASH FLOODING IS EXPECTED IN VULENRABLE LOW LYING
ROADS...INTERSECTIONS...AND CULVERTS AROUND A LINE FROM COBBTOWN TO
EMIT. THIS INCLUDES INTERSTATE 16 AND ROUTE 64 BETWEEN DENMARK AND
METTER AS WELL AS U.S. 301 BETWEEN REGISTER AND THE EVANS COUNTY
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3243 8219 3243 8155 3222 8155 3209 8220
3211 8220 3212 8219 3219 8219 3221 8221
3230 8223 3234 8225
$$000
WGUS72 KCHS 150419
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 PM EST MON DEC 14 2009
GAC031-043-109-267-150530-
/O.CON.KCHS.FF.W.0018.000000T0000Z-091215T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
1119 PM EST MON DEC 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EST FOR
SOUTHERN BULLOCH...SOUTHERN CANDLER...NORTHWESTERN TATTNALL AND
NORTHERN EVANS COUNTIES...
AT 1118 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO LOCALLY HEAVY RAINS FALLING ACROSS MUCH OF
BULLOCH...CANDLER...TATTNALL AND EVAN COUNTY. UP TO 3 TO 4 INCHES OF
RAIN HAS FALLEN FROM COBBTOWN AND ALINE EAST TO DENMARK AND EMIT
SINCE MID EVENING. THIS IS LIKELY PRODUCING AREAS OF FLASH FLOODING.
AN ADDITIONAL 1/2 INCH OF RAIN CAN BE EXPECTED THROUGH 1230
AM...WHICH WILL ONLY AGGRAVATE ANY FLOODING THAT IS OCCURRING.
FLASH FLOODING IS EXPECTED IN AND AROUND ALINE...BAY...BELLVILLE...
BROOKLET...CLAXTON...COBBTOWN...COLLINS...DENMARK...GEORGIA
SOUTHERN...HAGAN...LEEFIELD...MANASSAS...METTER...NEVILS...PULASKI...
REGISTER AND STILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3243 8219 3243 8155 3222 8155 3209 8220
3211 8220 3212 8219 3219 8219 3221 8221
3230 8223 3234 8225
$$000
WGUS72 KCHS 150523
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 AM EST TUE DEC 15 2009
GAC031-043-109-267-150531-
/O.EXP.KCHS.FF.W.0018.000000T0000Z-091215T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
1223 AM EST TUE DEC 15 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EST FOR FOR
SOUTHERN BULLOCH...SOUTHERN CANDLER...NORTHWESTERN TATTNALL AND
NORTHERN EVANS COUNTIES...
AT 1222 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
HEAVIEST RAINFALL HAD SHIFTED OUT OF THE WARNED AREA. WHILE LIGHT
RAINFALL WILL PERSIST OVER THE AREA THROUGH THE EARLY MORNING
HOURS...THE IMMEDIATE THREAT FOR ANY ADDITIONAL FLOODING HAS ENDED.
AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING WHICH MAY HAVE OCCURRED...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3243 8219 3243 8155 3222 8155 3209 8220
3211 8220 3212 8219 3219 8219 3221 8221
3230 8223 3234 8225
$$
JAQWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 9:22 PM EST, 17 minutes earlier.
Area forecast discussion, Dec 14, 9:22 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
922 PM EST MON DEC 14 2009
.SYNOPSIS...
HIGH PRESSURE TO THE NORTH WILL SHIFT OFFSHORE TONIGHT AND
TUESDAY. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY
NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH THURSDAY. A SLOW MOVING
STORM SYSTEM WILL THEN LIFT NORTHEAST OFF THE SOUTH CAROLINA AND
GEORGIA COAST FRIDAY THROUGH SATURDAY. HIGH PRESSURE IS THEN
EXPECTED TO BUILD BACK INTO THE AREA FOR THE TAIL END OF THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE LEADING EDGE OF A LARGE SWATCH OF MODERATE TO HEAVY RAIN HAS
MOVED INTO INTERIOR PORTIONS OF SOUTHEAST GEORGIA. RAIN WILL
CONTINUE TO EXPAND IN BOTH COVERAGE AND INTENSITY TONIGHT AS
INCREASING ISENTROPIC AND SYNOPTIC LIFT OVERSPREAD THE AREA.
EARLY EVENING SURFACE ANALYSIS PLACED THE WARM FRONT RIGHT ALONG
THE ALTAMAHA RIVER WITH TEMPERATURES QUICKLY RISING INTO THE 70S
SOUTH OF THE BOUNDARY. WITH WIDESPREAD HEAVY RAIN FALLING TO THE
NORTH OF THE FRONT WE DO NOT EXPECT THE WARM FRONT TO LIFT NORTH
VERY QUICKLY TONIGHT. HOWEVER...MODELS STILL INSIST THE FRONT WILL
EVENTUALLY PUSH THROUGH THE FORECAST AREA AND BECOMING POSITIONED
ACROSS THE MIDLANDS AND PEE DEE BY TUESDAY MORNING. THINK LOWS
HAVE JUST ABOUT BEEN ACHIEVED FOR MOST LOCATIONS WITH TEMPERATURES
LIKELY TO HOLD STEADY OR SLOWLY RISE OVERNIGHT.
LIGHTNING PLOTS SHOW QUITE A BIT OF TSTM ACTIVITY IN THE WARM
SECTOR WITH SOME ELEVATED TSTMS MOVING ACROSS CENTRAL GEORGIA.
WE UPDATED THE FORECAST EARLIER TO INCLUDE A CHANCE FOR TSTMS AND
THIS STILL LOOKS TO BE THE CASE. IN FACT...SEVERAL BOWING
CONVECTIVE LINE SEGMENTS MOVING ACROSS SOUTHERN ALABAMA AND
GEORGIA HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE AND TORNADOES.
SOME OF THIS ACTIVITY COULD BRUSH THE FAR SOUTHERN AREAS NEAR THE
VICINITY OF THE WARM FRONT OVER THE NEXT SEVERAL HOURS. INCREASED
POPS TO NEAR 100 PERCENT FOR AREAS NORTH OF A REIDSVILLE TO
SAVANNAH LINE WHERE THE AXIS OF HEAVIEST RAINS EXPECTED TO SETUP
WITH POPS TRENDING DOWN TO 50 PERCENT ACROSS THE DARIEN AND SAPELO
ISLAND AREAS.
COUNTY WARNING POINTS...AREA WEBCAMS AND SURFACE OBSERVATIONS
INDICATE AREAS OF DENSE FOG HAVE DEVELOPED ALONG THE NORTH GEORGIA
COAST AND EXTENDING AS FAR NORTH AS BEAUFORT. HAVE ISSUED A DENSE
FOG ADVISORY UNTIL MIDNIGHT TO COVER THIS SITUATION. THE INCOMING
RAIN COULD HELP IMPROVE VISIBILITIES SOMEWHAT AFTER MIDNIGHT SO
THE RISK FOR DENSE FOG SHOULD END AROUND THAT TIME.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
STRONG WARM ADVECTION TUESDAY AHEAD OF AN APPROACHING COLD FRONT
WILL BRING LOWER TO MIDDLE 60S DEWPOINTS INTO THE REGION AND PUSH
TEMPS CLOSE TO 70. CONSIDERABLE UPPER-LEVEL DIVERGENCE SHOULD
CONTINUE WHILE SHORTWAVE ENERGY MOVES THROUGH. WITH A MOIST
BOUNDARY LAYER AND DEEP-LAYERED FORCING WE SHOULD CONTINUE TO SEE
WIDESPREAD COVERAGE OF RAIN SHOWERS...POSSIBLY HEAVY AT TIMES.
MID-LEVEL LAPSE RATES OF AROUND 6.5C MAY SUPPORT ISOLATED
THUNDERSTORMS SO WE HAVE INCLUDED THOSE IN THE FORECAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THURSDAY...BEFORE
DIVERGING IN A NUMBER OF DIFFERENT DIRECTIONS OVER THE WEEKEND AND
INTO EARLY NEXT WEEK...RESULTING IN PROGRESSIVELY LOWERING
CONFIDENCE THROUGH THE EXTENDED PERIODS.
MODEL SOLUTIONS SHOW A STRONG COLD FRONT MOVING THROUGH THE REGION
TUESDAY NIGHT...AND WITH DECENT SHORTWAVE ENERGY ALONG WITH ENTRANCE
REGION FORCING FROM A 160+ KNOT H25 JET MOVING THROUGH THE REGION AS
WELL AS MID-LEVEL LAPSE RATES STEEPENING TO BETWEEN 6.5 AND 7
C/KM...WILL CARRY HIGH CHANCE/LOW END LIKELY POPS FOR
SHOWERS/THUNDERSTORMS.
HIGH PRESSURE WILL THEN BUILD INTO THE REGION WEDNESDAY THROUGH
THURSDAY...RESULTING IN RAIN FREE CONDITIONS.
GUIDANCE SOLUTIONS THEN BEGINS TO DIVERGE WITH THE HANDLING OF A
STORM SYSTEM PASSING BY TO THE SOUTH AND EAST OF THE FORECAST AREA
DURING THE THURSDAY NIGHT THROUGH SATURDAY TIME FRAME. GUIDANCE IS
TYPICALLY TOO QUICK IN RETURNING DEEP MOISTURE INTO THE REGION...SO
DESPITE THE MODELS SPREADING RAIN BACK INTO THE AREA THURSDAY
NIGHT...WILL KEEP THE FORECAST RAIN FREE FOR NOW. THE MODELS ALL
SHOW A GOOD SHOT FOR RAIN IN THE FRIDAY THROUGH SATURDAY TIME
FRAME...BUT TIMING DETAILS ARE NOT IN THE BEST AGREEMENT. FOR NOW
HAVE INCREASED POPS IN THE FRIDAY THROUGH SATURDAY NIGHT TIME
FRAME...BUT HAVE KEEP THEM IN THE SLIGHT CHANCE/LOW CHANCE RANGE DUE
TO LOW CONFIDENCE ON TIMING DETAILS.
STILL SOME DISAGREEMENT AMONGST THE MODELS WITH RESPECT TO THE EXACT
SYNOPTIC PATTERN EVOLUTION IN THE SUNDAY THROUGH MONDAY TIME
FRAME...BUT GENERALLY HAVE FOLLOWED A SOLUTION BUILDING HIGH
PRESSURE BACK INTO THE AREA. HAVE THEREFORE KEPT THE FORECAST RAIN
FREE SUNDAY THROUGH MONDAY.
TEMPERATURES THROUGH THE EXTENDED PERIODS ARE EXPECTED TO RUN NEAR
TO SLIGHTLY BELOW CLIMO.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
POOR CONDITIONS WILL CONTINUE AT KCHS/KSAV FOR THE NEXT 24 HOURS.
FOG IS BEGINNING TO REDEVELOP THIS EVENING WITH VSBYS ALREADY
DOWN TO LIFR AT KSAV. VSBYS AND CIGS ARE COMING DOWN QUICKLY AT
THE ADJACENT TERMINALS TO KCHS SO ITS ONLY A MATTER OF TIME
BEFORE IFR OR LIFR CONDITIONS DEVELOP THERE. EXPECT VSBYS TO
IMPROVE A BIT AS RAIN MOVES IN FROM THE WEST BUT STILL EXPECT IFR
CONDITIONS TO PREVAIL ONCE THE RAIN SETTLES IN. HAVE SEEN OCCASIONAL
LIGHTNING STRIKES WITH THE INCOMING RAIN SHIELD SO WILL INCLUDE A
MENTION OF CB/S AT BOTH TERMINALS FROM 07Z ON TO TREND. EXPECT
STEADY AND WIDESPREAD RAINS TO MOVE IN FROM 07Z AT KSAV AND 09Z AT
KCHS ALTHOUGH SOME ISOLATED SHOWER ACTIVITY COULD BRUSH THE KSAV
TERMINAL 02-05Z. INCOMING DATA SUGGESTS THERE COULD BE BRIEF BREAK
IN THE RAIN FROM LATE MORNING INTO THE EARLY AFTERNOON BEFORE
ADDITIONAL RAINS MOVES IN FROM THE WEST WITH AN APPROACHING COLD
FRONT. SINCE THE TAFS ARE ALREADY GETTING FAIRLY LONG AND COMPLEX
WILL LEAVE MENTION OF RAIN OUT OF THE TAFS FROM 18Z ON...ALTHOUGH
RAIN MAY NEED TO BE INCLUDED DURING THE AFTERNOON HOURS WITH LATER
TAF CYCLES.
EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE EXPECTED
THROUGH TUESDAY EVENING. VFR CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH THURSDAY NIGHT. COULD SEE SOME MVFR OR LOWER CIGS AND/OR
VSBYS FRIDAY THROUGH SATURDAY AS A STORM SYSTEM PASSES BY OFF THE
SOUTHEAST COAST.
&&
.MARINE...
THE MARINE DENSE FOG ADVISORY WILL REMAIN IN PLACE. UNFORTUNATELY
WE HAVE HAD NO OBSERVATIONS OVER THE MARINE AREA SINCE MID
AFTERNOON AND VIEWS FROM COASTAL WEBCAMS ARE INCONCLUSIVE ON HOW
EXTENSIVE THE SEA FOG STILL IS. UNTIL WE CAN GET A BETTER HANDLE
ON HOW MUCH SEA FOG IS STILL OUT OVER THE COASTAL WATERS...THE
ADVISORY WILL BE MAINTAINED. OTHERWISE WINDS WILL REMAIN LESS THAN
10 KT AND SEAS 3-4 FT NEARSHORE WATERS AND 4-5 FT OFFSHORE WATERS.
A COLD FRONT WILL PUSH THROUGH THE WATERS TUESDAY NIGHT...
FOLLOWED BY HIGH PRESSURE BUILDING BACK INTO THE AREA THROUGH
THURSDAY NIGHT. A STORM SYSTEM WILL THEN PASS BY TO THE EAST OF
THE WATERS FRIDAY THROUGH SATURDAY. EXPECT A PRETTY GOOD SURGE IN
THE WINDS FOLLOWING THE COLD FRONT TUESDAY NIGHT AND
WEDNESDAY...AND WILL LIKELY NEED SMALL CRAFT ADVISORIES ACROSS ALL
WATERS. IMPROVING CONDITIONS ARE EXPECTED WEDNESDAY NIGHT...BUT
SEAS MAY LINGER IN THE SMALL CRAFT RANGE THROUGH THURSDAY EVENING
ACROSS THE OUTER GEORGIA WATERS. DEPENDING ON THE STRENGTH AND
PROXIMITY OF THE STORM SYSTEM PASSING BY OFF THE SOUTH CAROLINA
AND GEORGIA COAST FRIDAY THROUGH SATURDAY...SMALL CRAFT ADVISORIES
MAY ONCE AGAIN BE NECESSARY FOR PORTIONS OF THE WATERS.
&&
.HYDROLOGY...
HAVE ISSUED A FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA
UNTIL LATE MORNING TUESDAY. INCOMING LINE OF MODERATE TO HEAVY
RAIN WILL IMPACT MUCH OF THE FORECAST AREA TONIGHT. MODELS SHOW
THE AXIS OF HEAVIEST RAIN SETTING UP ALONG A LINE FROM STATESBORO
TO CHARLESTON. THIS IS WHERE THE STRONGEST 850MB MOISTURE FLUX
CONVERGENCE AND PWATS AS HIGH AS 1.7 INCHES WILL BE FOUND. MUCH OF
THIS AREA HAS ALREADY SEEN BETWEEN 3-5 INCHES OF RAIN DURING THE
PAST SEVERAL DAYS AND WITH THE POTENTIAL FOR SEVERAL MORE INCHES
OVERNIGHT WE FELT IT BEST TO GO AHEAD AND RAISE THE FLASH FLOOD
WATCH NOW. HAVING SOME DRY WEATHER FOR THE PAST 24 HOURS HAS
ALLOWED FLASH FLOOD GUIDANCE VALUES TO RECOVER SOMEWHAT...BUT WITH
CONDITIONS FAVORING A CONCENTRATED LINE OF ELEVATED CONVECTION
OVER THE NEXT 6-9 HOURS THESE VALUES COULD EASILY BE EXCEED.
EXPECT ANOTHER 1-3 INCHES THROUGH LATE MORNING TUESDAY...ALTHOUGH
INCOMING HRRR MODEL DATA SUGGEST RAIN AMOUNTS COULD BE HAS HIGH AS
3-4 INCHES IN PLACES.
THE GREATEST RISK FOR FLASH FLOODING WILL BE ACROSS INTERIOR
SOUTHEAST GEORGIA AND THE COUNTIES BORDERING THE SAVANNAH
RIVER WHERE THE HEAVIEST RAINS HAVE FALLEN OVER THE PAST FEW
DAYS...BUT OPTED TO THE INCLUDE OUR SOUTH CAROLINA COASTAL
COUNTIES SINCE HEAVY RAINS COULD FALL DURING A SOMEWHAT ELEVATED
HIGH TIDE CYCLE /6.1 FT IN THE CHARLESTON HARBOR/.
MANY RIVERS REMAIN IN FLOOD THIS EVENING...INCLUDING THE OHOOPEE...
OGEECHEE...CANOOCHEE...SAVANNAH AND SOUTH SANTEE. RIVER FLOOD
WARNINGS REMAIN IN EFFECT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GAZ087-088-
099>101-114>116-118.
DENSE FOG ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR GAZ116>119-
138>141.
SC...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR SCZ040-042-043-
047>051.
DENSE FOG ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR SCZ048-049-
051.
MARINE...DENSE FOG ADVISORY UNTIL NOON EST TUESDAY FOR AMZ330-350-352-
354.
&&Hazardous weather outlook, Dec 14, 9:29 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 929 PM EST MON DEC 14 2009 GAZ087-088-099>101-114-115-SCZ040-042-043-047-050-151030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-INLAND JASPER-CHARLESTON- 929 PM EST MON DEC 14 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-138>141-151030- COASTAL BRYAN-COASTAL CHATHAM-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH- 929 PM EST MON DEC 14 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ116-118-SCZ048-049-051-151030- INLAND BRYAN-INLAND CHATHAM-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 929 PM EST MON DEC 14 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ137-SCZ044-151030- LONG-DORCHESTER- 929 PM EST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-151030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 929 PM EST MON DEC 14 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-151030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 929 PM EST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-151030- BERKELEY- 929 PM EST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LAKE WINDS...A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR LAKE MOULTRIE LATE TUESDAY NIGHT INTO WEDNESDAY AFTERNOON AS COLDER AIR MOVES INTO THE AREA AND A TIGHT PRESSURE GRADIENT SETS UP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:18 PM EST | Flash Flood Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Screven and 1 more | 14 hr |
| Dec 14, 8:20 PM EST | Dense Fog Advisory | CHS | 4 hr | |
| Dec 14, 8:30 PM EST | Areal Flood Advisory | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 3 hr |
| Dec 14, 10:30 PM EST | Areal Flood Advisory | CHS | Effingham | 3 hr |
| Dec 14, 11:36 PM EST | Areal Flood Advisory | CHS | Bulloch, Candler, Jenkins, Screven | 114 min |
| Dec 15, 12:08 AM EST | Special Marine Warning | CHS | 52 min | |
| Dec 15, 3:57 AM EST | Small Craft Advisory | CHS | 4 days | |
| Dec 15, 3:33 PM EST | Gale Warning | CHS | 18 hr |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.